What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 15, 2:17 PM CST, 43 minutes earlier.
Area forecast discussion, Jul 15, 2:17 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
317 PM CDT Mon Jul 15 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 315 PM CDT Mon Jul 15 2019
Two separate mechanisms for producing thunderstorms are present this
afternoon across the Upper Midwest. In addition, heat indices have
been hovering from 95-100 degrees generally, with a few sites
eclipsing 100 with locally higher dew point readings.
The first mechanism for storms is the MCV moving east across far
southeastern MN with thunderstorms to the north of the MCV
(similarly to yesterday) that are expected to remain sub-severe.
Instability and shear are limited there so expect main issues to be
lightning, small hail, heavy downpours mainly through about 5PM.
The severe weather threat this afternoon and evening is tied to the
approaching frontal boundary to our northwest. The uncertainty that
remains is just how far south will convection break through the cap
along the front. Latest thinking is storms will affect central MN,
north of St. Cloud this afternoon, but expansion southward is not
likely during the afternoon. Hence, expect most of our local
thunderstorm development after 00Z once the atmosphere begins to
cool. Storms will likely move southeast but hi-res CAMs continue to
show discrepancies in coverage. MLCAPE values of 2,500-3,500 J/kg
with near 30 knots of effective shear will be ample to produce large
hail and severe wind gusts with the stronger storms. A Severe
Thunderstorm Watch was issued along and north of a line from near
Alexandria through St. Cloud and Ladysmith, WI. To the south of this
area, the storm threat would occur later so plenty of time to
monitor trends and could expand the watch or issue a new watch if
needed. At this point though, think it may evolve into more of a
heavy rainfall threat by that time after dark. Could see isolated 2-
4" of rainfall given slow moving thunderstorm potential tonight.
Additional thunderstorms will be possible tomorrow as the
aforementioned frontal boundary essentially stalls out across the
area. Tomorrow doesn't look quite as hot as today and severe storm
potential marginally less, but as per usual with summertime
convection with a moist and unstable airmass, uncertainty in timing
and intensity of storms is somewhat high at this time.
.LONG TERM...(Wednesday through Monday)
Issued at 315 PM CDT Mon Jul 15 2019
Longer term concerns remain heat/humidity and timing of convection
through the remainder of the week.
At the beginning of the period, models indicate a rather vigorous
short wave trough moving through the Dakotas/Minnesota region
Wednesday/Wednesday night. This should bring likely chance PoPs
over the northern and eastern portion of the CWA during this
period. Severe weather threat will remain depending on overall
heating/destabilization. Along with the severe weather threat,
heavy rainfall will also be possible with NAEFS PW's indicating
2-3 standard deviations above normal.
Model trends continue to indicate heat/humidity concerns
returning Thursday or Friday after this initial wave. Both the
ECMWF and GFS bring the nearly stationary frontal boundary into
about the southern third of Minnesota. South of the front we
should see very warm air with the ECMWF particularly warm. North
of the front, we may be susceptible to periodic strong convection.
This will likely continue into Saturday before a stronger
trough/cold front moves across the region Sunday/Monday. At the
moment, we have trended high temperatures more to the 75
percentile of the member envelope into Saturday, which was
generally a degree or two warmer than NBM.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1247 PM CDT Mon Jul 15 2019
For the remainder of the afternoon, gusty SSW winds will continue
along with a VFR scattered/broken cu deck. An MCV is moving east
across southern MN and is beginning to produce a few showers that
may become thunderstorms over the next hour or two. Hence, added
VCTS at KEAU from 19-20Z. That activity associated with the MCV
will move east of the area by mid afternoon. Later, additional
thunderstorm development is expected along an approaching frontal
boundary from the Dakotas. Uncertainty is rather high again,
similarly to yesterday given timing discrepancies and model
differences. Overall, expecting scattered convection along the
front, the main question being how far south the storms will
extend. Fog development is possible overnight, especially areas
that see measurable rain.
KMSP...Best chance for thunderstorms this evening after 00Z or
01Z. Could see thunderstorms again tomorrow afternoon.
/OUTLOOK FOR KMSP/
Wed...Mainly VFR. TSRA likely late. Winds S 5 kts.
Thu...Mainly VFR. Possible TSRA late. Winds light and variable.
Fri...VFR. Winds light and variable.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Heat Advisory until 10 PM CDT this evening for MNZ060>063-
068>070.
&&
SHORT TERM...SPD
LONG TERM...DWE
AVIATION...SPDHazardous weather outlook, Jul 15, 11:45 AM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1245 PM CDT Mon Jul 15 2019
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
161745-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1245 PM CDT Mon Jul 15 2019
This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.
.DAY ONE...This Afternoon and Tonight
There is a slight risk of severe thunderstorms today, mainly late
this afternoon and this evening. Large hail and damaging winds
will be the primary threats, along with locally excessive
rainfall and lightning. Temperatures near 90 and humid conditions
will lead to heat indices of 95 to 100 in the Twin Cities metro
area, which could lead to heat related illness, particularly in
sensitive groups and those participating in strenuous outdoor
activities.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Heat and humidity, along with periodic thunderstorm chances, will
persist through Wednesday. A few severe thunderstorms are
possible over that time period. Any storms that develop will also
be capable of producing locally excessive rainfall.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Jul 15, 1:28 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
228 PM CDT Mon Jul 15 2019
WIZ027-152015-
Chippewa-
228 PM CDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA COUNTY...
At 228 PM CDT, a strong thunderstorm was located near Cadott, or 12
miles northeast of Eau Claire, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chippewa Falls, Stanley, Lake Wissota, Cadott, Boyd, Bateman, Otter
Lake, Jim Falls and County Roads F And H.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4485 9123 4486 9132 4503 9138 4525 9093
4520 9092 4494 9092
TIME...MOT...LOC 1928Z 230DEG 30KT 4497 9124
CTGSpecial weather statement, Jul 15, 1:57 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
257 PM CDT Mon Jul 15 2019
MNZ042-152030-
Todd-
257 PM CDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TODD COUNTY...
At 257 PM CDT, a strong thunderstorm was located near Hewitt, or 27
miles north of Alexandria, moving east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Staples, Browerville, Clarissa, Eagle Bend, Staples Airport, Bertha,
Hewitt and Philbrook.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 103 and 114.
U.S. Highway 71 between mile markers 193 and 219.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4637 9474 4635 9470 4635 9468 4636 9467
4635 9466 4632 9465 4606 9485 4614 9515
4637 9515
TIME...MOT...LOC 1957Z 283DEG 33KT 4628 9520
CTGSpecial weather statement, Jul 15, 2:32 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Mon Jul 15 2019
MNZ042-043-152115-
Morrison-Todd-
332 PM CDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TODD AND
NORTHWESTERN MORRISON COUNTIES...
At 332 PM CDT, a strong thunderstorm was located 8 miles southwest of
Motley, or 24 miles northwest of Little Falls, moving east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Motley, Randall, Camp Ripley, Cushing, Philbrook, Camp Ripley
Junction and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 115
and 134.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4631 9455 4633 9443 4630 9436 4627 9434
4623 9440 4621 9440 4618 9437 4616 9437
4615 9430 4605 9433 4619 9491 4634 9481
4634 9464
TIME...MOT...LOC 2032Z 275DEG 33KT 4623 9473
CTGSpecial weather statement, Jul 15, 2:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
347 PM CDT Mon Jul 15 2019
MNZ041-042-152130-
Douglas-Todd-
347 PM CDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DOUGLAS AND
NORTHWESTERN TODD COUNTIES...
At 346 PM CDT, a strong thunderstorm was located 8 miles west of
Parkers Prairie, or 16 miles north of Alexandria, moving east at 30
mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Alexandria, Eagle Bend, Carlos, Leaf Valley, Miltona, Belle River,
Millerville, Melby and Rose City.
This includes U.S. Highway 71 between mile markers 204 and 210.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4589 9516 4606 9577 4611 9574 4611 9515
4625 9514 4625 9497
TIME...MOT...LOC 2046Z 279DEG 27KT 4613 9549
CTGSpecial weather statement, Jul 15, 2:53 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
353 PM CDT Mon Jul 15 2019
MNZ049-051-059-060-152130-
Hennepin-Sherburne-Stearns-Wright-
353 PM CDT Mon Jul 15 2019
...AN AREA OF STRONG THUNDERSTORMS STORMS WILL AFFECT WRIGHT...
NORTHWESTERN HENNEPIN...CENTRAL SHERBURNE AND SOUTHEASTERN STEARNS
COUNTIES THROUGH 430 PM CDT...
At 352 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Kimball to Montrose.
Movement was east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with
these storms.
Locations impacted include...
St. Cloud, Buffalo, Plymouth, Maple Grove, Elk River, St. Michael,
Otsego, Monticello, Big Lake, Rogers, Albertville and Delano.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 173 and 205.
U.S. Highway 10 in Minnesota between mile markers 186 and 215.
U.S. Highway 12 between mile markers 116 and 140.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4553 9367 4500 9341 4500 9422 4514 9427
4515 9425 4528 9426 4529 9431 4544 9436
TIME...MOT...LOC 2052Z 272DEG 28KT 4537 9419 4508 9398
JPCLocal storm report, Jul 15, 2:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 4 NNE MAPLE LAKE 45.29N 93.96W
07/15/2019 M0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
TDH